Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On Burkholder's biconvex-function characterization of Hilbert spaces

Author: Jinsik Mok Lee
Journal: Proc. Amer. Math. Soc. 118 (1993), 555-559
MSC: Primary 46C15; Secondary 46B20, 46E40
MathSciNet review: 1159174
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose that $ {\mathbf{X}}$ is a real or complex Banach space with norm $ \vert \cdot \vert$. Then $ {\mathbf{X}}$ is a Hilbert space if and only if

$\displaystyle E\vert x + Y\vert \geqslant 1$

for all $ x \in {\mathbf{X}}$ and all $ {\mathbf{X}}$-valued Bochner integrable functions $ Y$ on the Lebesgue unit interval satisfying $ EY = 0$ and $ \vert Y\vert \geqslant 1$ a.e. This leads to a simple proof of the biconvex-function characterization due to Burkholder.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46C15, 46B20, 46E40

Retrieve articles in all journals with MSC: 46C15, 46B20, 46E40

Additional Information

Keywords: Biconvexity, $ \zeta $-convexity, Bochner integrable functions
Article copyright: © Copyright 1993 American Mathematical Society